Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 201, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 11, 2024, 7:00 PM MDT for Prowers County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2024, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 11, 2024, 7:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2760 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
392
WUUS55 KPUB 120100
SVRPUB
COC099-120130-
/O.NEW.KPUB.SV.W.0201.240712T0100Z-240712T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
700 PM MDT Thu Jul 11 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Prowers County in southeastern Colorado...
* Until 730 PM MDT.
* At 659 PM MDT, a severe thunderstorm was located over Granada, or
16 miles west of Coolidge, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Granada and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 10237 3809 10216 3780 10226 3790 10257
TIME...MOT...LOC 0059Z 022DEG 15KT 3806 10231
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP2 follow-up statements
929
WWUS55 KPUB 120116
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
716 PM MDT Thu Jul 11 2024
COC099-120130-
/O.CON.KPUB.SV.W.0201.000000T0000Z-240712T0130Z/
Prowers CO-
716 PM MDT Thu Jul 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL PROWERS COUNTY...
At 716 PM MDT, a severe thunderstorm was located near Granada, or 16
miles east of Lamar, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Granada and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 10237 3809 10216 3780 10226 3790 10257
TIME...MOT...LOC 0116Z 022DEG 15KT 3799 10234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP393 WWUS55 KPUB 120133 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 733 PM MDT Thu Jul 11 2024 COC099-120143- /O.EXP.KPUB.SV.W.0201.000000T0000Z-240712T0130Z/ Prowers CO- 733 PM MDT Thu Jul 11 2024 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PROWERS COUNTY HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been allowed to expire. However, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 3815 10237 3809 10216 3780 10226 3790 10257 TIME...MOT...LOC 0133Z 022DEG 15KT 3793 10237 $$ EP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:28 PM MDT, 1 hour 32 minutes earlier. Its key messages:
- Warm temperatures today increase through the week.
- 100F+ temperatures expected over the plains starting Friday.
- Showers and thunderstorms possible each afternoon over the mountains.
- Cooler temperatures and more moisture return to the area next week.
Area forecast discussion, Jul 11, 5:28 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 528 PM MDT Thu Jul 11 2024 .KEY MESSAGES... - Warm temperatures today increase through the week. - 100F+ temperatures expected over the plains starting Friday. - Showers and thunderstorms possible each afternoon over the mountains. - Cooler temperatures and more moisture return to the area next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 240 PM MDT Thu Jul 11 2024 Rest of Today and Tonight... Temperatures increase further today as the upper high moves in over our region aloft. Today's highs will be in the mid-upper 90s across the plains and in the 80s over the valleys. Looking at POPs, northern flow aloft should keep the large majority of showers and storms confined to the higher terrain. Isolated to scattered coverage is expected this afternoon into evening, with some of the models coming in a bit too aggressive with coverage given how dry things are near the surface. If showers do manage to move off of the mountains, could hear a few rumbles of thunder along I-25 before the storms dissipate. Some models do have a few isolated showers over the far southeast plains during this timeframe as well. The area will quickly dry out overnight, with low temperatures across the plains remaining warm and generally in the mid-60s. Friday... Friday will be the first of our concerningly hot days for this forecast period. High temperatures will climb into the low 100s across parts of the eastern plains, with the remainder staying in the upper-90s while the valleys sit in the high-80s. There will be some moisture present over our region, perhaps just enough to avoid breaking any records, though it will be a close thing. Some scattered showers and storms will also be possible once again over the mountains while the plains remain mostly dry. Will have to see if the temperatures out east increase any more in incoming model runs, which will determine if the Heat Advisory will need expanded. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 240 PM MDT Thu Jul 11 2024 Saturday-Sunday... The upper high will move over Colorado this weekend, with temperatures increasing further along with our heat concerns. Saturday and Sunday will both see high temperatures ranging from the upper-90s to low 100s across the eastern plains while the valleys his the upper-80s. Our main climate sites will approach record- breaking temperatures, but may not reach them due to what moisture persists across the area. Once again, temperatures of future model runs will have to be closely assessed for impacts and thresholds to determine whether the existing Heat Advisories need to be expanded at all. As of now, Sunday appears to be our hottest day, especially over the far eastern plains. Meanwhile, afternoon showers and thunderstorms will be possible across the higher terrain, with a bit better coverage on Sunday. Showers should be generally high-based and disorganized due to a lack of mid-level flow. A few storms may drift east onto the plains but will dissipate rather quickly. Additionally, spotty critical fire weather concerns will be possible over the far southeast plains both Saturday and Sunday. The NBM may be a bit overdone on winds, and even then they are fairly marginal, so will hold off on any highlights for now. Monday Onwards... Monday will be something of a transition day, with highs just a few degrees lower than Sunday (low-100s are still expected over parts of the eastern plains). However, the upper high will start to move east and the ridge will flatten our somewhat, giving us a bit more available moisture for some increased POPs throughout the day. Precipitation coverage will increase through the afternoon, with showers and thunderstorms across the higher terrain and parts of the adjacent plains. A cooler airmass will move into the region Tuesday and Wednesday, bringing in a cold front and dropping high temperatures. Still some variability within the models on how much the temps will drop next week, but the trend is for a fairly noticeable cooldown, with the current forecast placing highs in the 80s-90s. Will see how future model runs place things. Additionally, confidence continues to slowly increase in some better monsoon moisture hitting our area around the middle of next week, bringing in the potential for some heavier rainfall for our region. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 525 PM MDT Thu Jul 11 2024 VFR conditions anticipated across much of the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. Ongoing isolated convection is expected to remain over the higher terrain for the most part, so will maintain VCTS mention for KALS through 02z this eve along with variable gusty winds up to 28 kts, and only VCSH mention for KCOS through 03z. Brisk SE surface winds at KPUB are forecast to continue through 02z. && .PUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM to 8 PM MDT Friday for COZ083>086. Heat Advisory from 10 AM to 8 PM MDT Saturday for COZ083>086- 093-095>098. Heat Advisory from 10 AM to 8 PM MDT Sunday for COZ083>086-093- 095>098. && SHORT TERM...GARBEROGLIO/PETERSEN LONG TERM...GARBEROGLIO AVIATION...MOORE
Hazardous weather outlook, Jul 11, 11:27 AM MDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Thu Jul 11 2024 COZ058>089-093>099-121730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Thu Jul 11 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible this afternoon and evening across and near the mountains. Wind gusts around 40-50 mph will be possible with stronger storms along with some lightning. A few small hailstones cannot be ruled out. Out east, a few isolated storms may be possible later this afternoon over the far southeast plains. If storms manage to form, gusty outflow to 50 mph will be possible. The heat will start to ramp up this afternoon, with high temperatures reaching 95-100 degrees from Pueblo to the Kansas border. .DAYS TWO THROUGH SEVEN...Friday through Wednesday It will become quite hot this weekend over the plains, Readings from the mid 90s to 105 are expected Friday, Saturday, Sunday and possibly into Monday. Cooler weather is expected to move back into the region by Tuesday. Mainly isolated showers and thunderstorms will be possible over the mountains Friday into Sunday. The storms will become much more numerous from late Monday into mid week. Showers and thunderstorms are expected to return to the plains Tuesday and Wednesday. Some of the rain may be heavy. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/34
In the hours before
Special weather statement, Jul 11, 2:12 PM MDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Thu Jul 11 2024
COZ074-088-112045-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
212 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 18 miles northwest of Trinidad, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cokedale, Gulnare, Boncarbo, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3739 10485 3740 10473 3714 10460 3712 10490
TIME...MOT...LOC 2012Z 348DEG 19KT 3730 10479
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 11, 2:57 PM MDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Thu Jul 11 2024
COZ074-088-112130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
257 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 330 PM MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cokedale, or near Trinidad, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, and Starkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3714 10467 3721 10464 3719 10427 3699 10439
3699 10446
TIME...MOT...LOC 2057Z 287DEG 21KT 3715 10458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 11, 4:50 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
450 PM MDT Thu Jul 11 2024
COZ069>073-112315-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
450 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMOSA...
SOUTHEASTERN SAGUACHE AND NORTH CENTRAL COSTILLA COUNTIES THROUGH 515
PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 24 miles northeast of Alamosa, moving southwest
at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Great Sand Dunes and San Luis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3782 10560 3776 10547 3747 10555 3760 10585
TIME...MOT...LOC 2250Z 029DEG 24KT 3773 10557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 11, 5:31 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
531 PM MDT Thu Jul 11 2024
COZ096-098-120000-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
531 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES THROUGH 600 PM MDT...
At 531 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Hartman, or 18 miles north of Coolidge, moving south
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly, Granada, and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3806 10233 3837 10226 3835 10204 3804 10205
TIME...MOT...LOC 2331Z 005DEG 17KT 3829 10214
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jul 11, 6:02 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
602 PM MDT Thu Jul 11 2024
COZ096-098-120045-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
602 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES THROUGH 645 PM MDT...
At 602 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hartman, or 15 miles northwest of Coolidge, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly, Granada, Hartman, and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3793 10239 3829 10228 3828 10205 3790 10205
TIME...MOT...LOC 0002Z 008DEG 22KT 3822 10219
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jul 11, 6:21 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
621 PM MDT Thu Jul 11 2024
COZ098-120100-
Lamar Vicinity/Prowers County CO-
621 PM MDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PROWERS COUNTY
THROUGH 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hartman, or 14 miles northwest of Coolidge, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Holly, Granada, Hartman, and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3792 10241 3824 10233 3823 10211 3791 10204
3790 10205
TIME...MOT...LOC 0021Z 002DEG 12KT 3816 10223
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:02 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jul 11, 6:21 PM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Jul 11, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 24 min |
| Jul 12, 4:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jul 12, 4:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.